Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 3, 2009, 11:45 AM EDT for 12 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Apr 3, 2009, 3:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 11:45 AM EDT (15:45 UTC)
- In effect from
- Apr 3, 2009, 3:00 PM EDT
- Expired
- Apr 4, 2009, 3:19 AM EDT
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 031545 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1145 AM EDT FRI APR 3 2009 OHZ039-040-048-049-057-058-068-032345- /O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T0200Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... ZANESVILLE...CAMBRIDGE...CALDWELL 1145 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT TIMES LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$ OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004- 012-021-022-032345- /O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T0400Z/ COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1145 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT TIMES LATE THIS AFTERNOON AND EARLY TONIGHT AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$ MDZ001-PAZ009-016-023-030-032-WVZ023-041-032345- /O.NEW.KPBZ.WI.Y.0002.090403T1900Z-090404T1000Z/ GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1145 AM EDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EDT SATURDAY. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 50 MPH AT TIMES LATE THIS AFTERNOON AND TONIGHT AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$
4 follow-up statements
000 WWUS71 KPBZ 031923 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 323 PM EDT FRI APR 3 2009 OHZ039-040-048-049-057-058-068-040200- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0200Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... ZANESVILLE...CAMBRIDGE...CALDWELL 323 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT TIMES LATE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$ OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004- 012-021-022-040330- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/ COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 323 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 45 MPH AT TIMES LATE THIS AFTERNOON AND EARLY TONIGHT AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$ MDZ001-PAZ009-016-023-030-032-WVZ023-041-040330- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/ GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 323 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE NATIONAL WEATHER SERVICE SAYS WINDS CAN GUST OVER 50 MPH AT TIMES LATE THIS AFTERNOON AND TONIGHT AS A STRONG LOW PRESSURE SYSTEM EXITS THE UPPER OHIO VALLEY INTO THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$
000 WWUS71 KPBZ 040150 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 950 PM EDT FRI APR 3 2009 OHZ039-040-048-049-057-058-068-040300- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T0200Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-NOBLE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... ZANESVILLE...CAMBRIDGE...CALDWELL 950 PM EDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. THE LOW PRESSURE SYSTEM WHICH PROMPTED THE ADVISORY WILL CONTINUE TO MOVE OFF TO THE NORTHEAST TONIGHT. THIS HAS ALLOWED WINDS OVER THE ADVISORY AREA TO DIMINISH BELOW ADVISORY CRITERIA. $$ OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004- 012-021-022-040400- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/ COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 950 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. WINDS CAN GUST TO OVER 45 MPH AT TIMES THIS EVENING...AS A STRONG LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$ MDZ001-PAZ009-016-023-030-032-WVZ023-041-041000- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/ GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 950 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. WINDS CAN GUST TO OVER 45 MPH AT TIMES TONIGHT...AS A STRONG LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$
000 WWUS71 KPBZ 040305 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 PM EDT FRI APR 3 2009 OHZ041-050-059-069-PAZ007-008-013>015-020>022-029-031-WVZ001>004- 012-021-022-040415- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T0400Z/ COLUMBIANA-JEFFERSON OH-BELMONT-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...WOODSFIELD...SHARON...HERMITAGE... GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN... SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...WAYNESBURG... FAIRDALE...TORONTO...WEIRTON...WHEELING...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1105 PM EDT FRI APR 3 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW ADVISORY THRESHOLDS. $$ MDZ001-PAZ009-016-023-030-032-WVZ023-041-041000- /O.CON.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/ GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 1105 PM EDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. WINDS CAN GUST TO OVER 45 MPH AT TIMES TONIGHT...AS A STRONG LOW PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. TAKE EXTRA CARE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING DEBRIS. IT IS ALSO POSSIBLE SUDDEN GUSTS COULD TOPPLE SOME TREES DUE TO WET GROUNDS AND THAT BROKEN TREE LIMBS COULD CAUSE POWER INTERRUPTIONS. && $$
000 WWUS71 KPBZ 040719 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 319 AM EDT SAT APR 4 2009 MDZ001-PAZ009-016-023-030-032-WVZ023-041-040830- /O.CAN.KPBZ.WI.Y.0002.000000T0000Z-090404T1000Z/ GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON- TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA... GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 319 AM EDT SAT APR 4 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DROPPED BELOW ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:12 AM EDT, 7 hours 33 minutes earlier.
Area forecast discussion, Apr 3, 4:12 AM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 412 AM EDT FRI APR 3 2009 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM OHIO TO UPSTATE NEW YORK TODAY. THIS WILL SPREAD RAIN TODAY, THEN COOLER AND VERY WINDY CONDITIONS TONIGHT. SATURDAY SHOULD BE BREEZY AND DRY. SUNDAY SHOULD BE THE WARMEST DAY BEFORE THE NEXT STORM SYSTEM SHOULD BRINGS RAIN MONDAY, AND SNOW SHOWERS AND FLURRIES MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RAIN MOVING IN FROM SRN OH. NAM MODEL PROFILES SUGGEST MARGINAL INSTABILITY AND HENCE IS A SLIGHT CHANCE OF THUNDERSTORMS UNTIL THE FRONTAL PASSAGE MIDDAY FRIDAY. FORECASTED TEMPERATURES WERE BASED ON BLEND OF GFS AND NAM MOS. DUE TO PROLONGED PERIOD OF SHOWERS...DIURNAL TEMPERATURE RANGE WILL BE LIMITED. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... MODEL RUNS SHOW WINDS CAN GUST TO 40 MPH. WILL HAVE TO WATCH NEXT RUNS AND GO WITH WIND ADVISORY WITH ANY UPTICK IN SPEED. FORECASTED TEMPERATURES CLOSE TO BLEND OF GFS AND NAM MOS. WINDS SLACKEN SAT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS AND ECMWF REMAIN IN VERY GOOD AGREEMENT WITH THE BROAD SCALE FEATURES IN THE FORECAST. LOW PRESSURE DEVELOPING IN THE CENTRAL PLAINS WILL PUSH EAST ON SUNDAY...WITH RAIN OCCURRING ACROSS MUCH OF THE AREA BY SUNDAY EVENING. INSTABILITY APPEARS TO BE SOMEWHAT MARGINAL AS THE COLD FRONT APPROACHES...ESPECIALLY WITH THE FRONT MOVING THROUGH AFTER THE PEAK HEATING OF THE DAY. FOR NOW...WILL CONTINUE A MENTION OF THUNDER FOR APPROXIMATELY THE SOUTHERN HALF OF THE COUNTY WARNING AREA. THE CENTER OF THE LOW PRESSURE SYSTEM SHOULD SLIDE JUST NORTH OF PITTSBURGH MONDAY MORNING...BUT THE LOW WILL THEN LATER BECOME NEARLY STATIONARY OVER NEW ENGLAND AND SOUTHERN QUEBEC. THIS WILL RESULT IN PERSISTENT NORTHWEST FLOW OFF THE GREAT LAKES AND KEEP A GOOD CHANCE OF PRECIPITATION THROUGH AT LEAST TUESDAY. BELOW NORMAL TEMPERATURES THROUGHOUT THE PERIOD MEANS THAT THERE WILL BE A CHANCE OF SNOW IN ALL LOCATIONS BOTH MONDAY NIGHT AND TUESDAY NIGHT. THE STORM WILL FINALLY SLIDE IN NORTHERN QUEBEC BY WEDNESDAY...AND THIS WILL ALLOW HIGH PRESSURE TO BRIEFLY BUILD IN FOR MID WEEK. LONG TERM MODELS THEN DEVELOP ANOTHER LOW PRESSURE SYSTEM ACROSS THE PLAINS FOR THE END OF THE WORK WEEK. FOR NOW...WILL TREND TOWARDS THE SLOWER MODEL SOLUTION WHICH SHOULD KEEP THURSDAY DRY AS WELL. AS STATED EARLIER...TEMPERATURES WILL BE WELL BELOW NORMAL FOR MUCH OF THE PERIOD...EXCEPT FOR ABOVE NORMAL TEMPERATURES ON SUNDAY. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... WIDESPREAD MVFR PREFRONTAL SHOWERS CAN BE EXPECTED DURING THE MORNING WITH GUSTY SOUTHEAST WINDS TO 25 MPH. THE COLD FRONT WILL PUSH INTO EASTERN OHIO BY 16Z AND EAST OF PIT BY 18Z AND EAST OF THE RIDGES BY 20S. SHOWERS AND ISOLATED IFR WITH THUNDERSTORMS ARE POSSIBLE WITH THE FROPA. AFTER THE COLD FRONTAL PASSAGE WINDS WILL SHIFT TO WESTERLY 10 TO 20 KTS WITH GUSTS TO 30-35 KTS POSSIBLE INTO FRIDAY EVENING. STRATOCU BKN TO OVC CAN BE EXPECTED BEHIND THE COLD FRONT WITH GENERAL MVFR CIGS. VFR CONDITIONS ARE EXPECTED TO RESTORED ACROSS THE UPPER OHIO VALLEY SATURDAY INTO SUNDAY. EXPECT ANOTHER ROUND OF MVFR CONDITIONS LATE SUNDAY INTO TUESDAY WITH SHOWERS FROM THE NEXT LOW PRESSURE SYSTEM COMING FROM THE SOUTHERN PLAINS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 3, 4:47 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 447 AM EDT FRI APR 3 2009 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-040900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 447 AM EDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE AFTERNOON. THEN WINDS WILL SHIFT TO THE WEST LATE THIS AFTERNOON AND EVENING AND GUSTS TO 40 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM MAY BRING ISOLATED THUNDERSTORMS SUNDAY EVENING AND WINDY CONDITIONS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 3, 8:49 AM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 849 AM EDT FRI APR 3 2009 MDZ001-PAZ030-032-031345- FAYETTE PA-GARRETT MD-WESTMORELAND PA- 849 AM EDT FRI APR 3 2009 ...GUSTY WINDS... SHOWERS WITH GUSTY WINDS TO MOVE THROUGH THE FOLLOWING COUNTIES...GARRETT...FAYETTE AND WESTMORELAND... AT 844 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SHOWERS WITH WIND GUSTS OVER 40 MPH ALONG A LINE EXTENDING FROM BELLE VERNON TO 3 MILES SOUTHWEST OF ELLIOTTSVILLE TO 3 MILES SOUTH OF FRIENDSVILLE TO 7 MILES SOUTH OF KITZMILLER...OR ALONG A LINE EXTENDING FROM BELLE VERNON TO 3 MILES NORTHWEST OF CLIFTON MILLS TO 3 MILES SOUTH OF FRIENDSVILLE TO 7 MILES SOUTH OF KITZMILLER...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VERNON...CHALKHILL...CONNELLSVILLE...DARLINGTON...DELMONT... DERRY...DONEGAL...DUNBAR...ELLIOTTSVILLE...FARMINGTON...FRANKLIN... GREENSBURG...HOPWOOD...IRWIN AND JEANNETTE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF SHOWERS AND GUSTY WINDS APPROACH. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Nearby
Wind Advisories in Pennsylvania, 2009Wind Advisories in Ohio, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.